Parkinson's and Polymalgic Rheumarica

Hi

Dx with Parkinson's 4 years ago and have been struggling with feeling very weak and wobbly for several months, despite a fair amount of Parky medication, then 2 months ago dx with PMR too and now on steroids, Anyone else on steroids as well as Parkinson's meds, am feeling wobblier than ever, my Dr thinks its the steroids causing it but it has just exacerbated it.

With many thanks for any advice.

9 Replies

oldestnewest
  • I was diagnosed with PMR around 15 years ago and I take Prednisone. About 2 years ago, I began to fall

    a lot. My rheumatologist said it was something else causing the falls and referred me to a neurologist.

    He did a few tests, and said that I had Parkinson's Disease. I take Carbidopa-Levodopa 4 times a day.

    I walk with a cane or my walker, and I have not fallen since last September. I still go off-balance, but

    I usually catch to something so that I do not hit the floor. Hope you feel better soon.

  • Unless figtree has posted twice (PD and PMR) I make that three with PMR and PD posted in the last few days.

  • Thank you for replying Lillee76, I'm sorry that you also have Parkinson's but its good that the medics have found the cause for your falls. I'm also on Levadopa and look forward to the day when the ongoing trials will come up with a drug that if not will cure it, will delay the progress.

    My best wishes to you.

  • Hello figtree2,

    I feel that this may be tackled using exercise. Even if it hurts and leaves you feeling exhausted, wobbly and maybee a little billious you will feel better later.

    Exercise seems to be one of the enduring ideas in opposing PD on this website.

    Don't go bonkers at first but the bnenefit will be felt upon recovery. It is necessary to do something that you can feel challenged to achieve and that is appropriate for your age and genereal state of health. If you don't use it you'll lose it.

  • Thanks Pete I know you're right about exercise, just had a blip - feeling more motivated now 😊

  • I expect you are much more motivated and self disciplined than I am. I'm not very good at all.

  • Have had 4 years of issues with my health, literally one thing on top of another, hard to take when friends generally fit and well. Motivation is difficult Pete when the fatigue is extreme, it ain't easy and I'm not good at it either, so don't beat yourself up. My best wishes.

  • Yes, I am - for GCA. I have got down to 9mg Pred. daily. I can't walk for more than about 15 minutes without getting pain in my calf muscles and weak at knees. Am on sinemet for PD, increasing weekly. Currently on 2 three times daily, but haven't noticed much improvement in tremors yet. I will discuss this with neurologist in two weeks. Dx with PD in November.

  • Hi Trenny - thanks for responding, weakness is attributed to both of the dx, and it doesn't seem fair for anyone to have both!! I do hope you will see some improvement of your tremors with Sinemet, a drug which apart from Azilect, is the only one I have been able to tolerate. It sometimes takes a while to get the right prescription. I am really trying to up my mobility now with more exercise and its having a positive effect. Hope you start to see some benefit from Sinemet soon.

You may also like...